MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; TISSUE, HEART-VALVE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; TISSUE, HEART-VALVE
Model Number 8300AB
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Atrial Fibrillation (1729)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Atrial fibrillation (af) is a common arrhythmia in patients undergoing cardiac surgery, including valve replacement.It is a common pre-existing condition, can be associated with the procedure, or can be a progression of the patient's disease at some point in the post-operative period.Although a well-recognized complication of heart surgery, it is typically not related to the device, but the procedure or underlying cardiac disease.It has been demonstrated that post-operative af tends to occur within 2 to 4 days after the procedure, with a peak incidence on postoperative day 2.70% of patients develop this arrhythmia before the end of post-operative day 4 and 94% before the end of post-operative day 6.Thus, events of atrial fibrillation occurring beyond the first postoperative week are much more likely to be due to the patient's underlying pathophysiology, rather than the implantation procedure.The root cause of this event cannot be determined with the available information.It was reported that the atrial fibrillation was almost resolved with medical intervention by pacing medication, and removing water.The surgeon commented that it was unknown if the event was device related.The subject device is not available for evaluation, as it remains implanted in the patient.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received information that atrial fibrillation was detected on the following day of the implantation surgery of a 19mm 8300ab aortic valve.This device was originally implanted to correct aortic stenosis and regurgitation secondary to mild calcification.Atrial fibrillation almost disappeared by pacing, medication, and removing water.The patient status was reported as 'recovered'.The surgeon commented that it was unknown whether this event was device related, and it was likely due to pressure load to the atrium.Of note, a mvr was also performed at the initial surgery.
 
Additional Manufacturer Narrative
H11.Corrected data - updated b5 and h6.
 
Event or Problem Description
Edwards received information that atrial fibrillation was detected on the following day of the implantation surgery of this 19mm valve.This device was originally implanted to correct aortic stenosis and regurgitation secondary to mild calcification.Atrial fibrillation was almost disappeared by cardioversion, medication, and removing water.The patient status was reported as recovered.The device was not returned for evaluation as it remained implanted.The surgeon commented that it was unknown whether this event was device related, and was likely due to pressure load to the atrium.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
TISSUE, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11247985
Report Number2015691-2021-01047
Device Sequence Number16835918
Product Code LWR
UDI-Device Identifier00690103194470
UDI-Public00690103194470
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2022
Device Model Number8300AB
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age69 YR
Patient Weight48